Alert archive / Florida / Red Flag Warnings in 2026

Red Flag Warning 1, NWS Tallahassee, FL

February 21, 202610 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Feb 21, 2026, 1:36 PM EST for 10 counties in Florida. It took effect at Feb 22, 2026, 1:00 PM EST. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 21, 2026, 1:36 PM EST (18:36 UTC)
In effect from
Feb 22, 2026, 1:00 PM EST
Expired
Feb 22, 2026, 7:00 PM EST
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Dixie County, FL, Franklin County, FL, Gulf County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Liberty County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 40 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 22, 1:16 PM ESTNON-TSTM WND GST 43Tallahassee Internation, FLASOS station KTLH Tallahassee International Airport.
Feb 22, 2:05 PM ESTNON-TSTM WND GST 451 Ne Saint Marks, FLAmbient weather station.
Feb 22, 2:10 PM ESTNON-TSTM WND GST 44Doak Campbell Stadium, FLMesonet station 0043W Doak Campbell Stadium (WEATHERSTEM).
Feb 22, 2:48 PM ESTNON-TSTM WND GST 411 Nnw Apalachicola Airp, FLASOS station KAAF Apalachicola.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.6 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2026-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2026-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

572 
WWUS82 KTAE 211836
RFWTAE

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tallahassee FL
136 PM EST Sat Feb 21 2026

...RED FLAG WARNING IN EFFECT FOR THE FL BIG BEND ON 
SUNDAY DUE TO CRITICALLY LOW HUMIDITY AND GUSTY WINDS...

.A very dry airmass and gusty winds tomorrow afternoon in the 
wake of tonight's cold frontal passage. Critically low relative 
humidity coupled with strong winds and dry fuels from the ongoing 
drought is expected to result in red flag conditions tomorrow afternoon.

FLZ015-017>019-027>029-034-115-118-127-128-134-426-230000-
/O.NEW.KTAE.FW.W.0001.260222T1800Z-260223T0000Z/
Inland Franklin-Leon-Inland Jefferson-Madison-Inland Wakulla-
Inland Taylor-Lafayette-Inland Dixie-Coastal Franklin-
Coastal Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie-
Southern Liberty-
136 PM EST Sat Feb 21 2026

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EST SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR PARTS OF THE FLORIDA BIG BEND...

The National Weather Service in Tallahassee has issued a Red Flag
Warning, which is in effect from 1 PM to 7 PM EST Sunday. 

* AFFECTED AREA...Fire weather zones 015, 017, 018, 019, 027, 
  028, 029, 034, 115, 118, 127, 128, 134, and 426. 

* WIND...Northwest winds 16 to 22 mph with gusts of 25 to 30 mph.

* HUMIDITY...As low as 25 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
216 
WWUS82 KTAE 220615
RFWTAE

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tallahassee FL
115 AM EST Sun Feb 22 2026

...RED FLAG WARNING IN EFFECT FOR THE FL BIG BEND THIS AFTERNOON 
AND EVENING DUE TO CRITICALLY LOW HUMIDITY AND GUSTY WINDS...

.A very dry airmass and gusty northwest winds are on tap this 
afternoon and evening. Critically low relative humidity, along 
with strong winds and dry fuels from the ongoing drought, are 
expected to result in red flag conditions this afternoon and 
evening.

FLZ015-017>019-027>029-034-115-118-127-128-134-426-230000-
/O.CON.KTAE.FW.W.0001.260222T1800Z-260223T0000Z/
Inland Franklin-Leon-Inland Jefferson-Madison-Inland Wakulla-
Inland Taylor-Lafayette-Inland Dixie-Coastal Franklin-
Coastal Jefferson-Coastal Wakulla-Coastal Taylor-Coastal Dixie-
Southern Liberty-
115 AM EST Sun Feb 22 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PARTS 
OF THE FLORIDA BIG BEND...

* AFFECTED AREA...Fire weather zones 015, 017, 018, 019, 027, 
  028, 029, 034, 115, 118, 127, 128, 134, and 426. 

* WIND...Northwest winds 16 to 22 mph with gusts of 25 to 30 
  mph.

* HUMIDITY...As low as 25 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 21, 12:24 PM EST, 1 hour 12 minutes earlier. Its key messages:

  • Issued at 1223 PM EST Sat Feb 21 2026
  • A Dense Fog Advisory is in effect for much of the coastal waters and immediate coast this morning. There is a medium (70 percent) chance of another round of dense fog tonight, especially for Apalachee Bay.
  • There is a Marginal (Level 1 of 5) Risk of severe thunderstorms today mainly along and north of I-10 including much of the region. Isolated damaging winds and a brief tornado are the primary threats.
  • Marine and beach hazards include a Gale Warning for the coastal waters west of Apalachicola late tonight through Monday morning, with a Small Craft Advisory for the waters east of Apalachicola, and a high risk of rip currents today through Sunday and Monday at the Gulf beaches.
  • Well above average temperatures through today will be followed by well below average temperatures Sunday through Tuesday. There is a medium (50 percent) chance of tying or exceeding daily record highs today away from the Gulf coast. The chance of meeting the cold weather advisory criteria is low (30 percent) Monday morning and medium (50 percent) Tuesday morning.
  • There is a medium (40 to 70 percent) chance of critical fire weather conditions on Sunday in portions of Southwest GA and FL Big Bend. If the probability increases further, red flag headlines may be needed.
Area forecast discussion, Feb 21, 12:24 PM EST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1224 PM EST Sat Feb 21 2026

...New AVIATION...

.KEY MESSAGES...
Issued at 1223 PM EST Sat Feb 21 2026

- A Dense Fog Advisory is in effect for much of the coastal
  waters and immediate coast this morning. There is a medium (70
  percent) chance of another round of dense fog tonight,
  especially for Apalachee Bay.

- There is a Marginal (Level 1 of 5) Risk of severe thunderstorms
  today mainly along and north of I-10 including much of the
  region. Isolated damaging winds and a brief tornado are the
  primary threats.

- Marine and beach hazards include a Gale Warning for the coastal
  waters west of Apalachicola late tonight through Monday
  morning, with a Small Craft Advisory for the waters east of
  Apalachicola, and a high risk of rip currents today through
  Sunday and Monday at the Gulf beaches.

- Well above average temperatures through today will be followed by
  well below average temperatures Sunday through Tuesday. There
  is a medium (50 percent) chance of tying or exceeding daily
  record highs today away from the Gulf coast. The chance of
  meeting the cold weather advisory criteria is low (30 percent)
  Monday morning and medium (50 percent) Tuesday morning.

- There is a medium (40 to 70 percent) chance of critical fire weather
  conditions on Sunday in portions of Southwest GA and FL Big
  Bend. If the probability increases further, red flag headlines
  may be needed.

&&

.SHORT TERM...
(Today and Tonight)
Issued at 1245 AM EST Sat Feb 21 2026

Main focus is on the potential for severe thunderstorms today and
tonight. SPC has a Marginal (Level 1 of 5) Risk mainly along and
north of I-10. Isolated damaging winds and a brief tornado are
the primary threats. Dense Fog for much of the coastal waters and
immediate coast this morning with another round possible tonight.
It remains unseasonably warm today with highs in the upper 70s to
lower 80s. A high rip current risk is expected for Gulf beaches
today as the water will be hazardous for all levels of swimmers.

&&

.LONG TERM...
(Sunday through Friday)
Issued at 1245 AM EST Sat Feb 21 2026

A much colder air mass filters into the region on Sunday and sticks
around through Tuesday. The chance of meeting cold weather advisory
criteria is low (30 percent) Monday morning and medium (50 percent)
Tuesday morning away from Gulf Coast. A warming trend takes place
from mid to late week, with a chance of showers returning Thursday.
A high rip current risk is expected for Gulf beaches on Monday and
Tuesday. There is also the potential for critical fire weather
conditions on Sunday in portions of Southwest GA and FL Big Bend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1223 PM EST Sat Feb 21 2026

A broken line of showers is starting to enter our northwestern
counties in SE Alabama late this morning which may affect the DHN
terminal with light showers/thunderstorms early this afternoon.
Showers and thunderstorms are expected to move across the region
later this afternoon into the evening hours. IFR cigs can be
expected with reduced vsbys during the heavier
showers/thunderstorms. Winds will be gusting today ahead of the
showers and approaching cold front. Following the frontal passage
overnight, winds will shift northwesterly and will be frequently
gusting to around 25 kts. Although it will be windy, skies will
clear to VFR conditions for the day Sunday.

&&

.MARINE...
Issued at 1245 AM EST Sat Feb 21 2026

Southerly flow across the waters through today with seas of 3 to 4
feet just offshore. Areas of sea fog this morning and again tonight
into Sunday morning prior to a cold frontal passage may be dense,
especially over the cooler shelf waters of the Apalachee Bay. Gale
force northwest wind gusts are likely over the coastal waters to
the west of Apalachicola late Sunday night through Monday morning.
Meanwhile, Small Craft Advisory-level conditions are likely over
the coastal waters east of Apalachicola. Seas offshore peak around
7 to 10 feet on Sunday night. More tranquil boating conditions are
expected by Tuesday night. That may be short-lived, with a medium
(40 to 60 percent) chance of advisory-level conditions centered
on Wednesday and Thursday.

&&

.FIRE WEATHER...
Issued at 1245 AM EST Sat Feb 21 2026

Wetting rains are expected today through tonight, followed by a
strong cold frontal passage which ushers in a dry air mass from
Sunday into early next week, when combined with gusty northwest
winds may lead to critical fire weather conditions on Sunday.
Gusty and erratic winds are possible today in the vicinity of
any thunderstorms. Lower mixing heights today will contribute
to low dispersion near the Gulf coast. Meanwhile, borderline
high dispersion is possible near the I-75 corridor Southwest GA.

The post-frontal air mass on Sunday features 20-ft winds around
15 mph, while RH plunges into the mid-20s to mid-30s during
the afternoon, along with widespread high dispersion. There is
a medium (40 to 70 percent) chance of critical fire weather
conditions in portions of Southwest GA and FL Big Bend. If
the probability increases further, red flag headlines may be
needed, even if temperatures are unseasonably cool. On Monday,
at least elevated fire weather conditions are expected to
persist, with RH again in the mid-20s to mid-30s during the
afternoon.

&&

.HYDROLOGY...
Issued at 1245 AM EST Sat Feb 21 2026

Drought continues and no flooding is expected over the next week.

For local drought info & statements, visit the following websites:
weather.gov/tae/LocalDrought
weather.gov/tae/DroughtInformationStatement

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   53  61  33  51 /  70  10   0   0
Panama City   50  60  35  53 /  70   0   0   0
Dothan        46  55  31  48 /  90   0   0   0
Albany        47  56  29  47 /  90   0   0   0
Valdosta      54  63  31  49 /  80  20   0   0
Cross City    58  70  33  55 /  60  20   0   0
Apalachicola  53  61  36  52 /  70  10   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for FLZ108-112.

     High Rip Current Risk through late Monday night for FLZ114.

     High Rip Current Risk through late tonight for FLZ115.

GA...None.
AL...None.
GM...Small Craft Advisory from 5 AM Sunday to 1 AM EST Tuesday for
     GMZ730-755-765-775.

     Small Craft Advisory from 3 AM Sunday to 9 AM CST Monday for
     GMZ735.

     Gale Warning from 3 AM Sunday to 9 AM CST Monday for GMZ751-752-
     770-772.

&&

SHORT TERM...LF
LONG TERM....LF
AVIATION...Montgomery
MARINE...LF
FIRE WEATHER...LF
HYDROLOGY...LF

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 10:58 PM ESTDense Fog AdvisoryTAEBay, Dixie, Franklin, Gulf, Jefferson, Taylor and 2 more11 hr
Feb 20, 11:01 PM ESTMarine Dense Fog AdvisoryTAE11 hr
Feb 21, 12:53 AM ESTGale WarningTAE57 hr
Feb 21, 12:53 AM ESTSmall Craft AdvisoryTAE3 days
Feb 21, 10:40 AM ESTMarine Dense Fog AdvisoryTAE80 min

Nearby

Red Flag Warnings in Florida, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.